# SDR 97ZZZX3759

- Difficulty date: June 25, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N99YC
- Make and model: Enstrm F28F
- Aircraft serial: 809
- System (JASC): 6240 · Main Rotor Indicating System
- Part: Amplifier
- Part number: 726607
- Condition: Failed
- Location: Rotor Rpm Warn
- Part time: 48 hours
- Component: Electrocorp
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

DURING CLIMB-OUT AT 200 FEET AND 60 MPH, THE ENGINE LOST POWER DUE TO THE NR 2 CYLINDER INTAKE VALVE ROCKER ARM SHAFT FALLING OUT OF THE CYLINDER HEAD.  THE LOW ROTOR RPM WARNING HORN, A MAJOR SAFETY FEATURE IN MARKETING THE MODEL F28F, DID NOT SOUND OFF ALTHOUGH IT CHECKED OUT AT WARM-UP.  THE ENGINE SPEED DEGRADED RAPIDLY TO 2,300 RPM BEFORE TROUBLE WAS DETECTED AND AUTOROTATION BEGAN.  THE RESULTS WERE A VERY HARD CONTACT WITH THE GROUND AND DAMAGE TO THREE OCCUPANTS, AND DAMAGE TO ALL MAJOR COMPONENTS OF THE HELICOPTER.  AFTER THE DUST SETTLED, THE HORN STILL WAS NOT BLOWING.
